Hydroxychloroquine-induced Stevens-Johnson syndrome in COVID-19: a rare case report

Oxf Med Case Reports. 2020 Jun 25;2020(6):omaa042. doi: 10.1093/omcr/omaa042. eCollection 2020 Jun.

Abstract

The international outbreak of respiratory illness termed coronavirus disease 2019 (COVID-19) began in December 2019 that has affected >0.8 million individuals. Self-limiting respiratory tract involvement, severe pneumonia, multiorgan failure and death are the spectrum of COVID-19. To date, there are no especial therapeutic agents for COVID-19 infections. One such medication includes the antimalarial hydroxychloroquine (HCQ), which recently reported as a possible therapy for shortening the duration of COVID-19 symptoms, reducing inflammatory reactions to infection, impairing the exacerbation of pneumonia and boosting lung imaging findings. Like all medications, HCQ has side effects and may occur in COVID-19 patients. Here, we report on the case of a 42-year-old woman, presented with fever and dry cough, who had COVID-19 and 2 days later presented with a pruritic erythematous maculopapular rash, which started from the distal of upper extremities and rapidly, involved the entire body.

Publication types

  • Case Reports